Tennessee, 2006

Damaging Wind in Tennessee, June 1, 2006

June 1, 2006 · NWS MRX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 1, 2:40 PM EST, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 1, 2:40 PM EST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
340 PM EDT THU JUN 1 2006

.SHORT TERM...(TONIGHT THROUGH SATURDAY)...CONVECTION FIRING AGAIN
THIS AFTERNOON...WITH STORMS IN THE WESTERN CWA STARTING TO PICK UP
SOME OF THE SOUTHWESTERLY FLOW AS UPPER TROUGH APPROACHES.  PRECIP
CHANCES WILL BE INCREASING THIS EVENING THROUGH FRIDAY NIGHT AS
FRONT AND ASSOCIATED LIFT TRUDGE THROUGH THE CWA FROM NW.  MARGINAL
SEVERE CHANCES FRIDAY DEPENDING INSTABILITY THAT MAY BE LIMITED BY
LARGE RAIN/CLOUD SHIELD.  AM GOING CLOSER TO GFS TIMING OF FRONT...A
LITTLE FASTER THAN NAM.  THIS ALLOWS LOWER POPS STARTING FRIDAY
EVENING.

UPPER COLD POOL PROGGED TO SETTLE INTO AREA...STEEPENING LAPSE
RATE...SO KEEPING SOME CHANCE CATEGORY POPS ACROSS THE
NORTHEASTERN SECTIONS SATURDAY AS SURFACE DEW POINTS IN THAT AREA
STAY IN THE 50S. WOULD EXPECT LIFTED INDICES TO AROUND -2 SATURDAY
AFTERNOON OVER NORTHEASTERN SECTIONS.

GUIDANCE TEMPS IN FAIRLY GOOD AGREEMENT...EVEN WITH FRONTAL
POSITIONING DIFFERENCES.  BIGGEST TEMPERATURE CHALLENGE WILL BE
FRIDAY HIGH TEMPS WHERE AREAS THAT MIGHT RECEIVE NO SUN AND FAIR
AMOUNTS OF RAIN COULD UNDERCUT FORECAST HIGH TEMP.

.LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)...UPPER TROF FINDS A
HOME OVER THE EASTERN U.S. THIS WEEKEND AND A CLOSED LOW EVEN
DEVELOPS. UPPER LOW PROGGED TO SHIFT SOUTHEAST FROM THE GREAT LAKES
ACROSS THE CENTRAL APPALACHIANS WITH IMPACT ON THE FORECAST AREA
SUNDAY INTO MONDAY. USED SLIGHT CHANCE FOR CONVECTION WITH EMPHASIS
ACROSS SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE ON SUNDAY AND THEN
USED AREA WIDE SLIGHT CHANCE POP FOR MONDAY AS UPPER LOW MOVES
CLOSER TO THE REGION. KEPT A DRY DAY GOING FOR TUESDAY AND THEN WENT
WITH A SLIGHT CHANCE POP AGAIN WEDNESDAY THROUGH THURSDAY AS
ATMOSPHERIC INSTABILITY INCREASES AND NEXT UPPER LEVEL WAVE DROPS
SOUTHEAST ACROSS THE GREAT LAKES INTO THE OHIO VALLEY WITH PERHAPS
MORE ORGANIZED TSRA DEVELOPMENT AHEAD OF ANOTHER COLD FRONT WHICH
DESCENDS TOWARD THE TENNESSEE VALLEY AND APPALACHIANS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  87  69  82  63 /  30  80  80  30
KNOXVILLE MCGHEE TYSON AIRPORT, TN  85  67  77  61 /  40  80  80  30
OAK RIDGE, TN  84  68  76  60 /  50  80  80  30
TRI CITIES AIRPORT, TN  84  64  75  57 /  40  90  90  30

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

GM/20
Hazardous weather outlook, Jun 1, 4:01 AM EST, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
501 AM EDT THU JUN 1 2006

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-021000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
501 AM EDT (401 AM CDT) THU JUN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL APPROACH THE TENNESSEE RIVER VALLEY TONIGHT.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP LATER TODAY AND CONTINUE THROUGH FRIDAY MORNING. A FEW OF
THESE STORMS COULD BECOME STRONG WITH GUSTY WINDS...HEAVY RAINFALL
AND POSSIBLE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SLOW MOVING COLD FRONT WILL MOVE THROUGH THE TENNESSEE VALLEY AND
SOUTHERN APPALACHIANS FRIDAY. SHOWERS AND THUNDERSTORMS WILL
CONTINUE THROUGH MUCH OF THE DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

TD

In the hours before

Local storm report, Jun 1, 1:11 PM EST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
211 PM EDT THU JUN 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     CHATTANOOGA             35.07N 85.26W
05/26/2006                   HAMILTON           TN   UTILITY COMPANY

            FROM 440 TO 505 PM...A TOTAL OF SEVEN TREES DOWNED
            POWERLINES ACROSS THE SOUTHERN TWO-THIRDS OF HAMILTON
            COUNTY. REPORTED BY THE ELECTRIC POWER BOARD.

0450 PM     TSTM WND DMG     4 N CHUCKY              36.27N 82.69W
05/26/2006                   GREENE             TN   EMERGENCY MNGR

            A FEW TREES DOWN NORTH OF THE CHUCKEY AREA. REPORTED BY
            THE DIRECTOR OF EMERGENCY SERVICES FOR GREENE COUNTY.

0455 PM     TSTM WND DMG     10 N CHUCKY             36.36N 82.69W
05/26/2006                   GREENE             TN   EMERGENCY MNGR

            A FEW TREES DOWN AROUND THE CEDAR LANE AREA. REPORTED BY
            THE DIRECTOR OF EMERGENCY SERVICES FOR GREENE COUNTY.

0455 PM     TSTM WND DMG     CLEVELAND               35.18N 84.87W
05/26/2006                   BRADLEY            TN   UTILITY COMPANY

            FROM 455 TO 505 PM EDT...A FEW TREES AND POWERLINES
            DOWNED IN THE SOUTHERN PORTIONS OF CLEVELAND. REPORTED BY
            CLEVELAND UTILITIES.

&&

FERRELL
Local storm report, Jun 1, 2:19 PM EST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
319 PM EDT THU JUN 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 AM     TSTM WND DMG     3 NW HAYESVILLE         35.08N 83.86W
05/27/2006                   CLAY               NC   DEPT OF HIGHWAYS

            SEVERAL LARGE TREES...TREE TOPS AND LIMBS DOWNED ACROSS
            ROADS IN THE FIRES CREEK AREA. REPORTED BY THE NORTH
            CAROLINA DEPARTMENT OF TRANSPORTATION.

&&

FERRELL
Local storm report, Jun 1, 2:21 PM EST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
321 PM EDT THU JUN 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     RED BANK                35.11N 85.29W
05/31/2006                   HAMILTON           TN   UTILITY COMPANY

            FEW TREES AND POWER LINES DOWN BETWEEN RED BANK AND
            SIGNAL MTN. REPORTED BY ELECTRIC POWER BOARD.

0630 PM     TSTM WND DMG     4 NE SIGNAL MOUNTAIN    35.17N 85.29W
05/31/2006                   HAMILTON           TN   LAW ENFORCEMENT

            TREE DOWN IN WALDEN. REPORTED BY DISPATCH.

0645 PM     TSTM WND DMG     ROCKWOOD                35.87N 84.68W
05/31/2006                   ROANE              TN   UTILITY COMPANY

            NUMEROUS TREES AND POWER LINES DOWN ACROSS THE SOUTH HALF
            OF THE COUNTY. REPORTED BY VOLUNTEER ELECTRIC.

&&

MEP

The radar

The Knoxville radar (KMRX), 121 km away, was scanning. The volume nearest the first event began at 22:01 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Loudon

When
June 1, 5:00 PM EST to 5:10 PM EST
Where
Loudon County, Erie
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
DEPT OF HIGHWAYS
Coordinates
35.650, -84.583

A few trees down in Erie.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515517.